Hail, Harrison
- When
- August 30, 1:30 PM CST
- Where
- Harrison County, Wortham
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.567, -89.133
Quarter size hail was observed.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 30, 10:20 AM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1120 AM CDT MON AUG 30 2004 .DISCUSSION... NO CHANGES THIS MORNING AS POPS AND TEMPS SEEM TO BE ON TRACK. SOME SHOWERS ARE DEVELOPING OVER SOUTHEAST MISSISSIPPI AND SOUTHERN ALABAMA THAT WILL BE MOVING INTO OUR CWA BY EARLY AFTERNOON. ISOLATED DEVELOPMENT ALREADY STARTING WITHIN CWA AS WELL. THINGS APPEAR TO BE MORE UNSTABLE THAN PREVIOUSLY INDICATED BUT 30 TO 40 PERCENT POPS SHOULD WORK. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1053 AM CDT MON AUG 30 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-310100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1053 AM CDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF WIND GUSTS 30 TO 40 MPH...OCCASIONAL LIGHTNING...SOME PEA SIZED HAIL IN THE STRONGER STORMS...AND BRIEF HEAVY RAINFALL. THE PRIMARY TIME OF OCCURRENCE WILL BE BETWEEN 1230 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS... THERE IS A LESSER CHANCE OF THUNDERSTORMS EACH DAY THROUGH SUNDAY...MAINLY JUST AFTERNOON ISOLATED ACTIVITY REMAINING BELOW SEVERE LIMITS EACH DAY. TROPICAL... BY SATURDAY THE AREA OF UNCERTAINTY REGARDING THE FUTURE TRACK OF HURRICANE FRANCES PLACES A PORTION OF THE EAST GULF OF MEXICO WITHIN THE RANGE OF POSSIBLE STORM TRACKS. MARINE INTERESTS SHOULD MONITOR THE FUTURE COURSE OF FRANCES OVER THE UPCOMING WEEKEND BY REFERING TO THE LATEST HURRICANE ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 24
SPECIAL WEATHER STATEMENT...CORRECTION TO UGC CODING NATIONAL WEATHER SERVICE NEW ORLEANS LA 157 PM CDT MON AUG 30 2004 LAZ040-060>064-302000- ORLEANS-ST CHARLES-ST TAMMANY-UPPER JEFFERSON-UPPER PLAQUEMINES- UPPER ST BERNARD- 157 PM CDT MON AUG 30 2004 ...SCATTERED STRONG THUNDERSTORMS OVER METRO NEW ORLEANS... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS ACROSS METROPOLITAN NEW ORLEANS. ONE STORM OVER THE WEST BANK OF JEFFERSON PARISH NEAR AVONDALE AND WESTWEGO WAS DRIFTING NORTH. ANOTHER STORM WAS LOCATED OVER THE NORTH AND WEST PORTION OF SLIDELL...AND WAS MOVING SOUTHEAST AT 10 MILES AN HOUR. THE MAIN THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING STRIKES...AND TORRENTIAL RAINFALL AMOUNTS OF ONE TO THREE INCHES IN AN HOUR OR LESS. SOME MINOR FLOODING OF STREETS AND LOW LYING AREAS IS POSSIBLE THROUGH 3 PM. WIND GUSTS AROUND 30 MPH MAY ALSO OCCUR NEAR THESE STORMS. 22
The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432605.